Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 42, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 5, 2008, 2:30 PM CST for 16 counties in Kansas. It took effect at Nov 6, 2008, 3:25 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2008, 2:30 PM CST (20:30 UTC)
- In effect from
- Nov 6, 2008, 3:25 AM CST
- Expired
- Nov 6, 2008, 5:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 440 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 052030 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 230 PM CST WED NOV 5 2008 KSZ032-033-047>049-060430- /O.NEW.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 230 PM CST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY. STRONG WEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE AREA ON THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ051>053-068>072-083-092>096-098>100-060000- /O.CON.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/ MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA... WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 230 PM CST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WILL AFFECT LOCATIONS GENERALLY ALONG AND EAST OF INTERSTATE 135. IN THESE LOCATIONS WIND GUSTS MAY ALSO REACH 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN DRIVING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70. USE EXTRA CAUTION. $$ KED
8 follow-up statements
000 WWUS73 KICT 052221 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 421 PM CST WED NOV 5 2008 KSZ051>053-068>072-083-092>096-098>100-052330- /O.CAN.KICT.WI.Y.0041.000000T0000Z-081106T0000Z/ MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA... WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 421 PM CST WED NOV 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED OVER THE LAST FEW HOURS ACROSS THE ENTIRE AREA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED FOR THIS EVENING. $$ KSZ032-033-047>049-060630- /O.CON.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 421 PM CST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY. STRONG WEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE AREA ON THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KICT 060320 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 920 PM CST WED NOV 5 2008 KSZ032-033-047>049-061130- /O.CON.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 920 PM CST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM CST THURSDAY. STRONG WEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE AREA ON THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 060925 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 325 AM CST THU NOV 6 2008 KSZ050>052-067-068-082-083-061730- /O.EXA.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/ RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... HUTCHINSON...NEWTON...KINGMAN...WICHITA 325 AM CST THU NOV 6 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT FROM 8 AM THIS MORNING UNTIL 5 PM CST THIS AFTERNOON. STRONG WEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE AREA ON TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. USE EXTRA CAUTION. $$ KSZ032-033-047>049-061730- /O.CON.KICT.WI.Y.0042.081106T1400Z-081106T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 325 AM CST THU NOV 6 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. STRONG WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL DEVELOP ACROSS CENTRAL KANSAS TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON NORTH SOUTH ORIENTED HIGHWAYS SUCH AS I-135. USE EXTRA CAUTION. $$ ES
000 WWUS73 KICT 061534 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 934 AM CST THU NOV 6 2008 KSZ032-033-047>052-067-068-082-083-062300- /O.CON.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA 934 AM CST THU NOV 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO BETWEEN 50 AND 55 MPH WILL DEVELOP ACROSS THE AREA ON TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 061702 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1102 AM CST THU NOV 6 2008 KSZ032-033-047-048-050-067-062300- /O.UPG.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/ /O.NEW.KICT.HW.W.0004.081106T1702Z-081106T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 1102 AM CST THU NOV 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS AROUND 40 MPH WITH GUSTS TO BETWEEN 55 AND 60 MPH WILL CONTINUE ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. $$ KSZ049-051-052-068-082-083-062300- /O.CON.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/ SALINE-MCPHERSON-MARION-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... KINGMAN...WICHITA 1102 AM CST THU NOV 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO BETWEEN 50 AND 55 MPH WILL DEVELOP ACROSS THE AREA ON TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 061817 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1217 PM CST THU NOV 6 2008 KSZ032-033-047-048-050-067-062300- /O.CON.KICT.HW.W.0004.000000T0000Z-081106T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 1217 PM CST THU NOV 6 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS AROUND 40 MPH WITH GUSTS TO BETWEEN 55 AND 60 MPH WILL CONTINUE ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. $$ KSZ069-091>093-062300- /O.EXA.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/ BUTLER-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 1217 PM CST THU NOV 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO BETWEEN 50 AND 55 MPH WILL CONTINUE ACROSS MOST OF SOUTH CENTRAL KANSAS TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. USE EXTRA CAUTION. $$ KSZ049-051-052-068-082-083-062300- /O.CON.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/ SALINE-MCPHERSON-MARION-HARVEY-KINGMAN-SEDGWICK- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... KINGMAN...WICHITA 1217 PM CST THU NOV 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH WILL AFFECT MOST OF SOUTH CENTRAL AND CENTRAL KANSAS TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 062133 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 333 PM CST THU NOV 6 2008 KSZ032-033-047-048-050-067-062300- /O.CAN.KICT.HW.W.0004.000000T0000Z-081106T2300Z/ /O.EXA.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 333 PM CST THU NOV 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS HAVE STARTED TO DECREASE OVER THE LAST HOUR AND ARE NO LONGER EXPECTED TO REACH WIND WARNING CRITERIA. HOWEVER WINDS WILL REMAIN ON THE STRONG SIDE WITH GUSTS TO 40 MPH STILL POSSIBLE THROUGH 4 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ049-051-052-068-069-082-083-091>093-062300- /O.CON.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/ SALINE-MCPHERSON-MARION-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY 333 PM CST THU NOV 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH WILL AFFECT MOST OF SOUTH CENTRAL AND CENTRAL KANSAS TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON HIGHWAYS AND INTERSTATES SUCH AS THE KANSAS TURNPIKE. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 062257 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 457 PM CST THU NOV 6 2008 KSZ032-033-047>052-067>069-082-083-091>093-070000- /O.EXP.KICT.WI.Y.0042.000000T0000Z-081106T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 457 PM CST THU NOV 6 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON. THE WIND SPEEDS WILL CONTINUE TO DIMINISH ACROSS THE AREA. AS A RESULT...WE ARE LETTING THE WIND ADVISORY EXPIRE AT 5 PM. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 5, 2:23 PM CST, 7 minutes earlier.
Area forecast discussion, Nov 5, 2:23 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 223 PM CST WED NOV 5 2008 .DISCUSSION... FORECAST CONCERNS...SEVERE WEATHER POTENTIAL THIS EVENING...THEN MORE WIND INTO THURSDAY ACROSS CENTRAL KANSAS. VIGOROUS UPPER TROF ACROSS THE CENTRAL ROCKIES WILL MOVE OUT ACROSS THE CENTRAL PLAINS TONIGHT...EVOLVING INTO A DEEP TROPOSPHERIC LOW ACROSS THE NORTHERN PLAINS/UPPER MIDWEST ON THURSDAY. MODEST YET SUFFICIENT LOW LEVEL MOISTURE WILL RESULT IN MODERATE INSTABILITY ALONG THE SURFACE COLD FRONT AND DRY LINE LATE THIS AFTERNOON THROUGH THIS EVENING...AIDED BY THE MID LEVEL COLD ADVECTION STEEPENING LAPSE RATES. THIS IN COMBO WITH STRONG SHEAR WILL RESULT IN A SEVERE WEATHER EPISODE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. EXPECT THE ELEVATED AND SHALLOW CONVECTION/SHOWERS TO BECOME MORE SURFACE BASED AFTER 22Z...WITH INCREASING CONVERGENCE ALONG THE FRONT FOCUSING DEEPER UPDRAFTS/STRONGER CONVECTIVE DEVELOPMENT ACROSS SOUTH CENTRAL KANSAS. THOUGH PERHAPS A FEW DISCRETE SUPERCELLS WILL BE POSSIBLE EARLY ON...EXPECT THE LINEAR FORCING ALONG THE FRONT TO RESULT IN A STEADY-STATE INTENSIFICATION OF A MULTI-CELL/SQUALL LINE AS EVENT PROGRESSES. STRONGER DYNAMICS WITH A COUPLED UPPER JET WILL ALLOW A CONTINUED SEVERE RISK AS LINEAR CONVECTION ROLLS ACROSS SOUTHEAST KANSAS INTO THE LATE EVENING HOURS. STRONG DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL WILL BE THE PRIMARY SEVERE RISKS...THOUGH A CONDITIONAL CHANCE FOR A COUPLE TORNADOES WILL BE POSSIBLE THIS EVENING. SOME POST FRONTAL SHOWERS WILL ALSO BE POSSIBLE THIS EVENING ALONG THE MOIST/ELEVATED MID LEVEL FRONT. ON THURSDAY...EXPECT STRONG WEST WINDS TO DEVELOP ON THE SOUTH SIDE OF THE DEEP CYCLONE TO OUR NORTH...WITH DRY ADIABATIC LOW LEVEL LAPSE RATES PROMOTING STRONG MIXING AND TRANSFER OF HIGHER MOMENTUM AIR ALOFT. CONFIDENCE IS HIGH ENOUGH TO GO WITH A SECOND PERIOD WIND ADVISORY ACROSS CENTRAL KANSAS. THE DEEP LOW PRESSURE AREA WILL BE A SLOW MOVER INTO FRIDAY...WITH WEAK COLD ADVECTION KEEPING US RATHER CHILLY WITH PERIODS OF CLOUDINESS...ESPECIALLY ACROSS NORTHERN SECTIONS OF THE FORECAST AREA. THE MEDIUM RANGE MODELS ARE STILL SUPPORTIVE OF THE MAINTENANCE OF THE CHILLY AIR ACROSS THE REGION OVER THE WEEKEND AS A RATHER EXPANSIVE UPPER LOW DEVELOPS ACROSS THE GREAT LAKES AND PROVINCIAL ONTARIO. THERE ARE STILL DIFFERENCES ON TIMING AND TRACK OF THE SOUTHERN PLAINS UPPER TROF FOR EARLY NEXT WEEK. ONLY HAVE MODEST CONFIDENCE ON THE CURRENT SCENARIO...WITH THE POTENTIAL FOR AT LEAST A CHILLY RAIN ACROSS MUCH OF THE AREA. WILL NOT MAKE TOO MANY CHANGES FOR NOW. THE GFS REMAINS A BIT MORE PROGRESSIVE THOUGH WILL CONTINUE TO STAY WITH A COMPROMISE OF THE TWO. DARMOFAL && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERNS WILL BE GUSTY WINDS FOR SE AND SOUTH CENTRAL KS THIS AFTERNOON AND STORMS THIS AFTERNOON AND TONIGHT AS A STRONG COLD FRONT SWEEPS THROUGH. THE COLD FRONT IS CURRENTLY MAKING ITS WAY THROUGH CENTRAL KS. AHEAD OF THIS FRONT SOUTH WINDS WILL FLIRT WITH ADVISORY CRITERIA FOR SOUTH CENTRAL AND ESPECIALLY SE KS. THEREFORE KICT...KSLN AND KCNU WILL HAVE THE BEST SHOT TO SEE SUSTAINED WINDS AT 30 WITH GUSTS TO 40 MPH. BETWEEN 3-4 PM THE FRONT WILL BE GENERALLY ALONG I-135 WITH STORMS DEVELOPING ALONG IT. KICTS BEST SHOT AT STORMS WILL BE BETWEEN 3PM AND 5PM BEFORE THE FRONT QUICKLY SCOOTS OFF TO THE EAST...IMPACTING KCNU AFTER DARK. KCNU WILL HAVE THE GREATEST SHOT AT EXPERIENCING SEVERE STORMS AS THE STORMS ORGANIZE INTO A SOLID LINE. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 44 57 38 55 / 60 10 10 0 HUTCHINSON 43 56 37 54 / 30 10 10 0 NEWTON 44 56 37 52 / 60 10 10 10 ELDORADO 46 56 38 52 / 90 10 10 10 WINFIELD-KWLD 46 59 39 56 / 80 0 0 0 RUSSELL 39 52 35 52 / 30 10 10 0 GREAT BEND 40 54 36 54 / 30 10 10 0 SALINA 43 53 36 51 / 40 10 10 10 MCPHERSON 43 55 37 51 / 40 10 10 0 COFFEYVILLE 50 61 40 55 / 100 10 0 10 CHANUTE 49 58 39 51 / 100 10 10 10 IOLA 49 57 38 50 / 100 10 10 10 PARSONS-KPPF 50 61 40 54 / 100 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KSZ051>053- 068>072-083-092>096-098>100. WIND ADVISORY FROM 8 AM TO 5 PM CST THURSDAY FOR KSZ032-033- 047>049. &&
Hazardous weather outlook, Nov 5, 11:13 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 1113 AM CST WED NOV 5 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1113 AM CST WED NOV 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY OVER PRIMARILY CENTRAL AND SOUTH-CENTRAL KANSAS. THE GREATEST SEVERE THUNDERSTORM THREAT WILL TRANSITION EAST ACROSS SOUTHEAST KANSAS TOWARD THIS EVENING. ONCE THEY DEVELOP...THE THUNDERSTORMS WILL MOVE RAPIDLY NORTHEAST AROUND 40 MPH...AND WILL BE CAPABLE OF PRODUCING HALF DOLLAR SIZED HAIL...DAMAGING 60 TO 70 MPH WINDS... AND PERHAPS EVEN A COUPLE TORNADOES...PRIMARILY THIS AFTERNOON. THE PRIMARY THREAT WILL CHANGE TO DAMAGING WINDS AROUND 75 MPH AS THE THUNDERSTORMS TRANSITION INTO A SQUALL LINE OVER SOUTHEAST KANSAS LATER THIS EVENING. STRONG SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...ARE LIKELY TODAY ACROSS THE ENTIRE REGION WHERE A WIND ADVISORY IS IN EFFECT FROM 9 AM UNTIL 6 PM. THESE STRONG WINDS WILL PRODUCE A HIGH TO VERY HIGH FIRE DANGER IN ALL AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FIRE DANGER INDEX WILL LIKELY CLIMB INTO THE HIGH OR VERY HIGH CATEGORY AGAIN ON THURSDAY...WITH HIGH FIRE DANGER POSSIBLE ACROSS MAINLY CENTRAL AND SOUTH CENTRAL KANSAS ON FRIDAY. THERE IS A SLIGHT CHANCE FOR SNOW...OR RAIN MIXED WITH SNOW...IN CENTRAL KANSAS ON MONDAY NIGHT OF NEXT WEEK. THE RISK FOR ANY SNOW ACCUMULATION IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE OVER PRIMARILY CENTRAL AND SOUTH-CENTRAL KANSAS THIS AFTERNOON...THEN OVER SOUTHEAST KANSAS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:52 AM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 12 hr |
| Nov 5, 4:26 PM CST | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 64 min |
| Nov 5, 4:42 PM CST | Tornado Warning | ICT | Chautauqua | 48 min |
| Nov 5, 5:13 PM CST | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.